Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 4, 2007, 4:16 PM EDT for Guilford County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 4, 2007, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 123 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:45 PM EDT | TSTM WND DMG | Greensboro, NC | SEVERAL TREES DOWN IN GREENSBORO AND HIGH POINT. SOME OF THE TREES WERE DOWN ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 042016
SVRRAH
NCC081-042100-
/O.NEW.KRAH.SV.W.0085.070604T2016Z-070604T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER JAMESTOWN...OR ABOUT OVER HIGH POINT...
MOVING EAST AT 25 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT GARDEN...
FOREST OAKS...
MCLEANSVILLE...
GIBSONVILLE...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3592 7993 3608 7998 3609 7991 3619 7954
3599 7954 3597 7955 3593 7973 3592 7986
3591 7987 3591 7992
$$
231 follow-up statement
000
WWUS52 KRAH 042053
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT MON JUN 4 2007
NCC081-042101-
/O.EXP.KRAH.SV.W.0085.000000T0000Z-070604T2100Z/
GUILFORD NC-
451 PM EDT MON JUN 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GUILFORD COUNTY
EXPIRES AT 500 PM EDT...
THE STORM THAT PROMPTED A SEVERE THUNDERSTORM WARNING FOR GUILFORD
COUNTY HAS MOVED EAST INTO ALAMANCE COUNTY. PLEASE REPORT ANY
HAIL OR WIND DAMAGE TO LOCAL LAW ENFORCEMENT...TV MEDIA...OR
NATIONAL WEATHER SERVICE.
LAT...LON 3592 7993 3608 7998 3609 7991 3619 7954
3599 7954 3597 7955 3593 7973 3592 7986
3591 7987 3591 7992
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT MON JUN 4 2007 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL LINGER OVER THE PIEDMONT REGION THROUGH TUESDAY. A WEAK COOL FRONT WILL DROP SOUTHEAST THROUGH THE AREA TUESDAY NIGHT... THEN DISSIPATE BY WEDNESDAY NIGHT AS WARM HIGH PRESSURE BUILDS BACK OVER THE SOUTHEAST AND GULF STATES THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... ISOLATED STORMS HAVE BEGUN TO POP UP OVER THE FOOTHILLS AND PIEDMONT WHERE MUCAPES HAVE RISEN OVER 1000 J/KG. IN ADDITION... CONVECTION CONTINUES TO BREAK OUT UPSTREAM OVER KY/TN IN AN AREA OF DIFFERENTIAL POSITIVE VORTICITY ADVECTION... WHICH IS EXPECTED TO SWEEP EAST ACROSS CENTRAL NC THIS EVENING INTO THE EARLY OVERNIGHT. THE CIRA BLENDED TOTAL PRECIPITABLE WATER PRODUCT CONFIRMS THAT PW VALUES WERE AT A RELATIVE MINIMUM IN CENTRAL NC THIS MORNING... BUT HIGHER PW IS RIGHT ON OUR DOORSTEP TO THE WEST. WHILE BOTH THE NAM AND GFS DEPICT A BAND OF PRECIP OVER THE CWA FROM 00Z TO 06Z... THE SLIGHTLY LOWER GFS TOTALS ARE PREFERRED AS IT INITIALIZED MID LEVEL TEMPS AT GSO BETTER THAN THE NAM... RESULTING IN SLIGHTLY LESS LINGERING POTENTIAL INSTABILITY TONIGHT. NEVERTHELESS... CAPE VALUES SHOULD STILL EXCEED 800 J/KG WELL PAST DARK AND WITH 0-6 KM SHEAR NEAR 40 KTS AND INCREASING UPPER DIVERGENCE INTO THE EVENING IN CONJUCTION WITH THE LARGER SCALE DPVA... WILL LEAVE IN THE MENTION OF SCATTERED STORMS UNTIL SHORTLY AFTER MIDNIGHT. LOWS 63 NORTHWEST TO 68 EAST. -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... MODELS ARE IN GOOD AGREEMENT ON THE PACE OF THE APPROACHING SYNOPTIC FRONT. BOUNDARY LAYER WINDS BEGIN TO VEER WESTERLY AHEAD OF THE FRONT ON TUESDAY... PRODUCING A DRIER DOWNSLOPE FLOW JUST EAST OF THE HIGHER TERRAIN. MODEL-PROGGED LIFTED INDICES REMAIN LARGELY POSITIVE OVER ALL BUT THE SOUTHEAST CORNER... AND HAVE LEFT IN LOW CHANCE POPS IN THE SOUTHERN COASTAL PLAIN FOR MID AFTERNOON THROUGH TUESDAY EVENING... WHICH MESHES WELL WITH MODERATE SREF PROBABILITIES FOR MEASURABLE RAIN. HIGHS TUESDAY 85-91... IN LINE WITH MOS GUIDANCE CONSENSUS ADJUSTED FOR A DRY ADIABATIC LOW LEVEL PROFILE. THE FRONT SHOULD SLOW CONSIDERABLY OR HANG UP ALTOGETHER ACROSS THE SOUTHEAST CORNER OF THE STATE TUESDAY NIGHT... AND IF THE NAM AND SREF MEAN ARE CORRECT... A LOW PRESSURE AREA WILL FORM SOMEWHERE ALONG THE FRONT OVER SOUTHERN NC WHICH MAY HOLD CLOUD COVER A BIT LONGER OVER THE SOUTHEAST HALF OF THE CWA. LOWS FROM NEAR 60 NORTH TO 67 SOUTH WHERE THE COOLER AIR WILL BE LAST TO ARRIVE AND THE CLOUDS WILL BE LAST TO LEAVE. WITH THE FRONT STALLED OUT NEAR THE NC/SC BORDER WEDNESDAY... WE SHOULD SEE SCATTERED CONVECTION ALONG IT WITH AFTERNOON COLUMN DESTABILITIZATION. THE SREF PREDICTS BETTER THAN A 50% PROBABILITY OF NEGATIVE LIFTED INDICES AND A GOOD CHANCE OF CAPES OVER 1000 J/KG... WILL INCLUDE A LOW CHANCE POPS JUST ACROSS THE SOUTHERN SECTIONS OF THE CWA INTO EARLY WEDNESDAY EVENING. HAVE HIGHS OF 82-88 WEDNESDAY... SLIGHTLY HIGHER THAN INDICATED BY LOW LEVEL THICKNESSES ALONE FACTORING IN SOME SUNSHINE. LOWS WEDNESDAY NIGHT 62-67. -GIH && .LONG TERM /THURSDAY THROUGH MONDAY/... THE SURFACE FRONT APPEARS TO WASH OUT RATHER QUICKLY THURSDAY WITH RAPIDLY BUILDING HEIGHTS ALOFT. AT MOST... EXPECT A FEW HIGH THIN CLOUDS BLOWN OFF FROM PLAINS CONVECTION AND DIURNAL CUMULUS AS SOUTH TO SOUTHWEST LOW LEVEL WINDS PUMP IN INCREASING MOISTURE BENEATH THE NOSE OF WARM AIR ALOFT. THE LATEST ECMWF DEPICTS A 60 M MID LEVEL HEIGHT RISE 00Z THURSDAY TO 00Z FRIDAY AND THIS COUPLED WITH LIMITED SURFACE LEVEL MOISTURE SHOULD KEEP A LID ON CONVECTION. ADDITIONAL MID LEVEL WARMING TAKES PLACE FRIDAY AS THE ANTICYCLONE CLOSES OFF AND STRENGTHENS OVER THE GULF COAST AND SOUTHEAST STATES. SO WHILE SURFACE DEWPOINTS SHOULD BE ON THE RISE... POTENTIAL INSTABILITY WILL BE GREATLY LIMITED. WILL KEEP FRIDAY DRY MOST PLACES... ALTHOUGH THE STEERING FLOW SUGGESTS THE POSSIBILITY FOR ISOLATED CELLS TO ROLL OFF THE HIGHER TERRAIN AND WILL INCLUDE A SLIGHT CHANCE IN THE NORTHWEST CWA. THE BOUNDARY LAYER MOISTENS FURTHER SATURDAY AND WITH THE ECMWF AND GFS BOTH INDICATING A SLIGHT WEAKENING OF THE NORTHERN EDGE OF THE MID LEVEL ANTICYCLONE TO OUR SOUTH YIELDING BETTER MID LEVEL LAPSE RATES... A RISK OF WIDELY SCATTERED STORMS SATURDAY LOOKS JUSTIFIED. THE GFS SHOWS A SOMEWHAT FAVORABLE REGIME FOR A DYING MCS TO TRACK E OR ESE ACROSS VA OR NC LATE FRIDAY NIGHT AND AGAIN SATURDAY NIGHT... BUT THE 06Z GFS IS FRAUGHT WITH CONVECTIVE FEEDBACK OVER NC SATURDAY NIGHT. DUE TO THE INHERENT UNCERTAINTY ASSOCIATED WITH SUCH SYSTEMS THIS FAR OUT... WILL NOT MENTION BUT WILL NEED TO WATCH FOR THIS RISK IN LATER FORECASTS. OTHERWISE... THE MID LEVEL RIDGE IN ITS WEAKENED STATE SHIFTS OFF THE SOUTHEAST COAST YET CONTINUES TO NOSE WESTWARD THROUGH MONDAY. HAVE GONE WITH ISOLATED TO SCATTERED AFTERNOON THROUGH EARLY EVENING STORMS SUNDAY/MONDAY AS WEAK WESTERLIES SINK A LITTLE FARTHER SOUTH. THICKNESSES POINT TO CONTINUED ABOVE NORMAL TO MUCH ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD... TEMPERED BY INCREASED CLOUD COVER LATE IN THE MEDIUM RANGE. -GIH && .AVIATION /19Z MONDAY THROUGH SATURDAY/... BROAD AREA OF LOW PRESSURE WILL CONTINUE OVER THE AREA THIS AFTERNOON THROUGH TONIGHT... WITH LEE SOUTH TROF JUST WEST OF THE CWA. DRY SURFACE SOUTHWEST TO WEST FLOW HAS SLOW THE DEVELOPMENT OF CUMULUS THIS AFTERNOON. VFR CONDITONS WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH TUESDAY. STRONG SOUTHWEST TO WEST WINDS THROUGH THE MIXED LAYER WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH THE EARLY EVENING. WE CAN EXPECT SOUTHWEST WINDS AT 15 KTS WITH GUSTS TO 25 KTS... WINDS WILL DIMINISH TO AROUND 10 KTS THROUGH THE OVERNIGHT HOURS... CONTINUING TUESDAY. EXCEPT FOR SOME BRIEF MVFR VISIBILITY IN PATCHY MORNING FOG DAYBREAK THU...CONDITIONS SHOULD REMAIN VFR OVER CENTRAL NC THROUGH FRI. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
Hazardous weather outlook, Jun 4, 3:44 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 344 PM EDT MON JUN 4 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 342 PM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON THROUGH EARLY THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AROUND AN INCH OR GREATER IN DIAMTER... AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON WEDNESDAY AFTERNOON AND EVENING... ISOLATED THUNDERSTORMS OVER SOUTHERN SECTIONS OF NORTH CAROLINA MAY BE STRONG. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. GIH
In the hours before
Local storm report, Jun 4, 3:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 1 NE ARCADIA 35.96N 80.29W
06/04/2007 E1.00 INCH DAVIDSON NC PUBLIC
HAIL THE SIZE OF QUARTERS REPORTED BY THE PUBLIC IN
NORTHERN DAVIDSON COUNTY...JUST SOUTH OF FORSYTH/DAVIDSON
COUNTY LINE.
&&
BLAESLocal storm report, Jun 4, 3:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 2 NE MIDWAY 36.00N 80.24W
06/04/2007 E0.75 INCH FORSYTH NC PUBLIC
HAIL THE SIZE OF PENNIES REPORTED BY THE PUBLIC IN FAR
SOUTHERN FORSYTH COUNTY.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 48 min |
| Jun 4, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 25 min |
| Jun 4, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.